Florida, 2006

Heavy Rain in Florida, February 3, 2006

February 3, 2006 · NWS MFL · 1 event in 1 county or zone

1 heavy rain, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$60,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Feb 3, 8:55 PM EST, 55 minutes earlier.

Area forecast discussion, Feb 3, 8:55 PM EST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
855 PM EST FRI FEB 3 2006

WIDESPREAD SHOWERS WITH SCATTERED EMBEDDED THUNDERSTORMS COVERING
THE NW HALF OF THE CWA. ACTIVITY DEVELOPING IN THE SE GULF AND OVER
FLORIDA BAY SE OF AREA AND WILL ADVECT ONSHORE ON THE SW FLOW ALOFT.
THUS, THE CURRENT DRY PORTION OF SOUTH FLA TO SEE NOCTURNAL SHOWERS
AND THUNDERSTORMS. ALREADY SOME FLOODING IN COLLIER COUNTY FROM
RAINFALL THIS EVENING AND A THREAT OF PERSISTENT TRAINING ECHOES
COULD LEAD TO SOME DECENT RAINFALL AMOUNTS OVERNIGHT...WHICH IS A
SITUATION TO BE CLOSELY MONITORED. POPS CHANGED UPWARDS FROM
PREVIOUS PACKAGE.

IN THE MARINE ZONES...LITTLE CHANGE FROM CURRENT PACKAGE.

.PREVIOUS DISCUSSION...LARGE AMPLITUDE TROUGH DOWN THE MIDDLE OF THE
COUNTRY PROVIDING A SERIES OF SHORT WAVE TROUGHS MOVING ACROSS
FLORIDA FOR THE NEXT 18 TO 24 HOURS. RESOLVING EACH SHORT WAVE IS
DIFFICULT BUT IMPORTANT FOR THE EFFECT ON SOUTH FLORIDA WEATHER
TONIGHT AND SATURDAY. UPPER AIR PLOT FOR 12Z DOES NOT SEEM TO SHOW
AS MANY MEXICAN OBSERVATIONS AS I WOULD LIKE TO SEE TO RESOLVE THE
SOUTHERN STREAM THAT WILL AFFECT FLORIDA BUT IT DOES SHOW SIX SO
HOPEFULLY THAT WILL HELP. BOTH GFS AND NAM SEEM TO COME TO CONSENSUS
THAT SHORT WAVE NOW AFFECTING CENTRAL FLORIDA WILL MOVE OUT FOLLOWED
BY A WEAKER WAVE NEAR THE YUCATAN AT 12Z MOVING ACROSS SOUTH FLORIDA
TONIGHT. A STRONGER SHORT WAVE IS EXPECTED TO MOVE ACROSS SOUTH
FLORIDA SATURDAY WHICH WILL SUPPORT THE CONVECTION WE HAVE BEEN
ADVERTISING. BOTH MODELS SHOW A SIGNIFICANT JET STREAK IN EXCESS OF
100 KNOTS MOVING FROM THE GULF ACROSS CENTRAL FLORIDA TONIGHT AND
SLIDING SOUTH SATURDAY MORNING SO THAT MUCH OF OUR CWA IS IN THE
FAVORED RIGHT FRONT QUADRANT...ASSUMING A FAIRLY STRAIGHT LINE
JET...BY 18Z.

HEAVY RAINFALL ACROSS CENTRAL FLORIDA MAY ACT TO AMPLIFY THE
DIFFERENCES ACROSS A BOUNDARY BETWEEN THE COOLER AIR THERE AND THE
VERY WARM MOIST UNSTABLE AIR ACROSS SOUTH FLORIDA. THIS TIME OF
YEAR...WITH A BOUNDARY TO ACT ON AND GOOD SUPPORT ALOFT WITH
POTENTIALLY FAVORABLE WIND SHEAR PROFILES...SEVERE WEATHER AGAIN
SEEMS A GOOD BET. MUST WATCH ANY BOUNDARY CLOSELY THAT CAN BE
ANALYZED IN THE MESOSCALE OBSERVATIONS AND SEE IF IT SINKS SOUTHWARD
INTO THE CWA.

THUNDERSTORMS VISIBLE ON SATELLITE IN THE GULF MOVING STEADILY
TOWARD THE SOUTHWEST GULF COAST. WILL INCREASE CHANCES FOR
THUNDERSTORMS IN THE COLLIER AND LAKE REGION IN ANTICIPATION.
THUNDERSTORMS IN THE LAKE REGION THIS AFTERNOON BRIEFLY HAD SEVERE
APPEARANCE AND WITH SOUTHWARD MOVING BOUNDARY MUST BE ON GUARD.

WITH DEWPOINTS WELL INTO THE 70S AND SURFACE WINDS NOT BRIDGING
ACROSS THE FRONTAL ZONE LIKE THE LAST SEVERAL FRONTS WE HAVE
HAD...THE MODEL WIND PROFILES SHOW GOOD VEERING TONIGHT AND SOME
VEERING EARLY TOMORROW BUT BECOMES MORE UNIDIRECTIONAL SATURDAY BUT
WITH SOME SPEED SHEAR. WILL HAVE TO WAIT AND SEE ON MESOSCALE
FEATURES. COLD FRONT TIMING LOOKS LIKE IN THE SOUTHWEST GULF COAST
AND LAKE OKEE REGION BY EARLY AFTERNOON...PALM BEACH BY MID
AFTERNOON AND REACHING THE METRO SOUTHEAST COAST BY EVENING. HPC QPF
SHOWS 1 TO 2 INCHES FOR SOUTHWEST GULF COAST AND LAKE OKEE REGION
WHICH IS THE DRIEST AREA OF SOUTH FLORIDA WITH LESS THAN A HALF INCH
OVER THE PAST TWO MONTHS. THIS WILL HOPEFULLY WORK OUT...LESSER
AMOUNTS EXPECTED FOR THE METRO SOUTHEAST COAST AS THE FRONT SWEEPS
THROUGH SATURDAY AFTERNOON.

AFTER THE FRONT...COLD AIR REESTABLISHES ITSELF ACROSS THE PENINSULA
WITH STRONG NORTHWEST WINDS. WIND CHILL MAY BE A FACTOR SUNDAY
MORNING WITH A RADIATIONAL COOLING NIGHT SUNDAY NIGHT AND THE LOWEST
TEMPERATURES EXPECTED MONDAY MORNING. AT THIS TIME EXPECT LOWS TO
DIP INTO THE 30S IN THE NORMALLY COLDER LOCATIONS AWAY FROM LAKE
OKEECHOBEE ON MONDAY MORNING SO GROWERS OF VEGETABLES AROUND THE
LAKE MAY NEED TO TAKE SOME PRECAUTIONS OVER THE WEEKEND. ORIGIN OF
THE HIGH DOES NOT LOOK TO BE ARCTIC AS THE SOURCE SEEMS TO COME OVER
THE ROCKIES AND IT IS NOT PARTICULARLY STRONG SO IT DOES NOT MATCH
OUR PATTERNS FOR A FREEZE SITUATION. WILL NOT ISSUE A FREEZE OUTLOOK
BUT WILL INCLUDE PATCHY FROST FOR THE INLAND AREAS AWAY FROM LAKE
OKEECHOBEE FOR MONDAY MORNING.

&&

.MARINE...ISSUED EXERCISE CAUTION FOR THE ATLANTIC WATERS IN LATE
MORNING UPDATE. WILL CONTINUE THIS THROUGH TONIGHT AND TOMORROW
AHEAD OF THE FRONT. WILL LIKELY NEED SCA FOR ALL WATERS BEHIND THE
FRONT LATE SATURDAY AND SATURDAY NIGHT. WINDS WILL BE DIMINISHING
SUNDAY.

&&

.FIRE WEATHER...NO CONCERNS AT PRESENT BUT MAY HAVE SOME PROBLEM
SUNDAY AFTERNOON WITH LOW RELATIVE HUMIDITIES AND SOME RESIDUAL WIND
AS WELL AS MONDAY AFTERNOON WITH LOW RELATIVE HUMIDITY.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  71  78  49  67 /  40  70  20   0
FORT LAUDERDALE  71  80  49  68 /  40  70  20   0
MIAMI            71  80  52  68 /  40  70  20   0
NAPLES           68  71  49  66 /  70  80  10   0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

50
Hazardous weather outlook, Feb 3, 8:00 PM EST, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
800 PM EST FRI FEB 3 2006

FLZ063-066>075-041200-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
800 PM EST FRI FEB 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

WIDESPREAD SHOWERS...WITH EMBEDDED ISOLATED THUNDERSTORMS WILL
GRADUALLY SPREAD FROM THE NORTHWEST TO THE SOUTHEAST ACROSS SOUTH
FLORIDA. THE THUNDERSTORMS MAY PRODUCE FREQUENT LIGHTNING STRIKES
AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

...A FEW STRONG STORMS POSSIBLE ON SATURDAY...
...COLD WIND CHILLS POSSIBLE INTERIOR AREAS EARLY SUNDAY MORNING...
...COLDER TEMPERATURES POSSIBLE SUNDAY NIGHT ACROSS SOUTH FLORIDA...

A STRONG COLD FRONT WILL MOVE THROUGH SOUTH FLORIDA ON SATURDAY.
A LINE OF SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF THE
COLD FRONT AND MOVE THROUGH SOUTH FLORIDA SATURDAY MORNING INTO
EARLY AFTERNOON. A FEW OF THE STORMS COULD PRODUCE FREQUENT
LIGHTNING STRIKES, GUSTY WINDS, SMALL HAIL, AND HEAVY RAINFALL.

COOLER, DRIER AIR WILL THEN SPREAD ACROSS SOUTH FLORIDA SATURDAY
NIGHT BEHIND THE COLD FRONT. THIS WILL ALLOW FOR TEMPERATURES
TO FALL TO AROUND 40 BY SUNRISE SUNDAY MORNING OVER THE INTERIOR
AREAS AND MOSTLY 40S ELSEWHERE, EXCEPT NEAR 50 ALONG THE
SOUTHEAST COAST. THE WINDS WILL DIMINISH TO 10 MPH OR LESS OVER
MUCH OF SOUTH FLORIDA BY LATE SATURDAY NIGHT, HOWEVER, WIND CHILL
READINGS MAY STILL REACH THE MID TO UPPER 30S OVER THE INTERIOR
AREAS, AND LOWER TO MID 40S ALONG THE EAST COAST.

HIGH PRESSURE WILL THEN BUILD INTO SOUTH FLORIDA SUNDAY NIGHT
ALLOWING FOR GOOD RADIATIONAL COOLING TO SET UP. THEREFORE,
TEMPERATURES WILL LIKELY FALL TO THE MID AND UPPER 30S OVER
THE NORTHERN INTERIOR AREAS, WITH MOSTLY 40S ELSEWHERE.

SEAS WILL BUILD TO 7 FEET OR HIGHER ON SATURDAY OVER THE GULF AND
ATLANTIC COASTAL WATERS...ESPECIALLY IN THE GULF STREAM. THE SEAS
WILL REMAIN 7 FEET OR HIGHER INTO SUNDAY BEFORE SUBSIDING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED ON SATURDAY.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

In the hours before

Special weather statement, Feb 3, 5:53 PM EST, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
553 PM EST FRI FEB 3 2006

FLZ069-070-032330-
EASTERN COLLIER-WESTERN COLLIER-
553 PM EST FRI FEB 3 2006

AT 546 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ABOUT 5 MILES WEST OF BONITA SHORES TO
25 MILES SOUTHWEST OF MARCO ISLAND...MOVING NORTHEAST AT 20 MPH.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 35 MPH...AND LOCALLY
HEAVY RAINS TO OVER AN INCH AN HOUR...ESPECIALLY ALONG THE COAST.
A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS.

THE MAIN IMPACT WILL BE FREQUENT LIGHTNING. TREES AND OPEN SHELTERS
FOUND ON BEACHES OR GOLF COURSES OFFER NO PROTECTION. GET INDOORS
NOW

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

JR
Special weather statement, Feb 3, 8:17 PM EST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
817 PM EST FRI FEB 3 2006

FLZ070-075-040145-
EASTERN COLLIER-MAINLAND MONROE-
817 PM EST FRI FEB 3 2006

AT 814 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS JUST OFF THE COAST FROM NEAR EVERGLADES CITY TO
CHOKOLOSKEE...MOVING EAST AT 25 MPH.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40
TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL
THE STORM PASSES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

DG
Special weather statement, Feb 3, 8:35 PM EST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
835 PM EST FRI FEB 3 2006

FLZ070-075-040215-
EASTERN COLLIER-MAINLAND MONROE-
835 PM EST FRI FEB 3 2006

...STRONG STORMS AFFECTING COLLIER AND MAINLAND MONROE COUNTIES...

AT 832 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST
OF OCHOPEE TO 19 MILES SOUTHEAST OF CHOKOLOSKEE...MOVING NORTHEAST
AT 30 MPH. ONE QUARTER INCH HAIL WAS REPORTED IN CHOKOLOSKEE AS THIS
LINE OF STORMS MOVED THROUGH.

THE PRIMARY IMPACTS FROM THIS LINE OF STORMS WILL BE SMALL
HAIL...FREQUENT LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH...WHICH
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

DG
Local storm report, Feb 3, 8:43 PM EST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
843 PM EST FRI FEB 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     HAIL             CHOKOLOSKEE             25.80N 81.36W
02/03/2006  0.25 INCH        MAINLAND MONROE    FL   LAW ENFORCEMENT

&&

DG
Local storm report, Feb 3, 9:02 PM EST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
902 PM EST FRI FEB 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     TSTM WND GST     EVERGLADES CITY         25.86N 81.39W
02/03/2006  56 MPH           COLLIER            FL   MESONET

&&

DG
Special weather statement, Feb 3, 9:05 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
905 PM EST FRI FEB 3 2006

FLZ070-075-040245-
EASTERN COLLIER-MAINLAND MONROE-
905 PM EST FRI FEB 3 2006

...STRONG STORMS AFFECTING COLLIER AND MAINLAND MONROE COUNTIES...

AT 902 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS EXTENDING FROM NEAR MONROE STATION TO 7 MILES
EAST OF WILDERNESS WATERWAY NORTH. THE STORMS ARE MOVING EAST AT 25
MPH.

A WIND GUST OF 56 MPH WAS RECORDED AS THESE STORMS PASSED THROUGH
EVERGLADES CITY OVER THE PAST HOUR.

EXPECT GUSTY WINDS TO NEAR 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS
AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SMALL HAIL
IS ALSO POSSIBLE WITH THESE STORMS. SEEK SHELTER IN A SAFE BUILDING
UNTIL THE STORM PASSES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

DG

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Collier

When
February 3, 9:50 PM EST
Where
Collier County, Golden Gate
Property damage
$60,000
Reported by
LAW ENFORCEMENT
Coordinates
26.099, -81.381 (the zone’s center; the record gives no point)

Heavy rains caused roofs to collapse on 2 homes in Golden Gate. No injuries were reported.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, February 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5491538.